Ibuprofen For Dogs

Ibuprofen For Dogs Is Toxic

If your dog has pain issues caused by an unknown problem, you should never use ibuprofen for dogs. Human medications are prescribed by weight, illness and severity of the illness. Just like you should never share any medications with family or friends, the same should go for animals. Using ibuprofen for dogs can be toxic and possibly fatal.

If a dog has sudden pain for any reason, it should be looked at by a veterinarian. It could be a condition the dog has that you already know about or something new. There is no way for your pet to tell you how or why it is having pain. The veterinarian can assess what is going on and further aid you with the proper medications. Some pain felt in certain areas can be a symptom of a bigger problem. For example, if a dog has a swollen painful stomach, it may have a digestion problem. If you use ibuprofen for dogs in this situation, you do can further harm instead of helping the dog.

Aspirin and ibuprofen are anti-inflammatory drugs. Although they do aid in reducing pain they can also do damage to the dog. It can have a negative effect on the stomach lining of the dog and it can do great damage to the dog's liver. To make matters worse, there is so way to regulate how much medication the dog needs. Only a certified veterinarian can do this and if you try this yourself, you are putting the dog's health at risk.

Ibuprofen initially causes bleeding ulcers in dogs. If a person continues to give the dog doses of this medication, it can have kidney failure and it will eventually die. Abdominal pain, black stools and vomiting can be seen when a dog is poisoned by ibuprofen. But if the veterinarian address ibuprofen poisoning, the dog can be saved. A Blood test can be done to assess all the damage the medication has done to the dog and then it can be helped.

The veterinarian will admit the dog to the hospital and it will be put on an intravenous drip. The vet can also administer charcoal to the dog, if it was only given the medication recently. This can counter act any adverse reaction from the ibuprofen. Lastly, if the dog has a severe case of stomach upset and bleeding ulcers it may have to be given a few blood transfusions. Otherwise it may become anemic and die from blood loss. After all of the treatments are finished, the veterinarian can do more blood tests to see if the dog has progressed and assess what it still needs to fully heal.

Even after a hospital stay, the dog has to be watched for several days. It must be fed a bland diet and will have to return to the hospital if it refuses to eat. It will also have to be watched for vomiting and black stools. It can take many days for the animal to recover.

To avoid any kind of poisoning, never give ibuprofen to dogs. You should also keep any kind of human medication up and away from any animal and never consider giving them to dogs. Even if the medication is known to help animals, a person does not know how much to give an animal and this can result in seizures, convulsions and abnormalities. If you want to help an animal in pain the best thing to do is to take it to a veterinarian.

Never diagnose an animal yourself. If a pet was given any kind of medication from the veterinarian from a past illness, do not assume that it is alright to give them the medication again.